Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 9, 2010, 1:24 AM CDT for Coffey County, Lyon County, Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2010, 1:24 AM CDT (06:24 UTC)
- Expired
- Jun 9, 2010, 5:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coffey County, KS, Lyon County, KS
The radar
The Topeka radar (KTWX), 96 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 1:50 AM CDT | FLASH FLOOD | 2 S Olpe, KS | HIGHWAY 99 NEAR OLPE REMAINS CLOSED DUE TO WATER RUNNING OVER THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1130 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
358
WGUS53 KTOP 090624
FFWTOP
KSC031-111-091015-
/O.NEW.KTOP.FF.W.0009.100609T0624Z-100609T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
124 AM CDT WED JUN 9 2010
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COFFEY COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN LYON COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 515 AM CDT
* AT 118 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING FROM
A THUNDERSTORM OVER THE WARNED AREA. RUNNING WATER WAS CROSSING
HIGHWAY 99 SOUTH OF OLPE...AS WELL AS NUMEROUS OTHER COUNTY AND
STATE ROADS IN THE WARNED AREA WHERE AN ESTIMATED 5 TO 9 INCHES OF
RAINFALL HAS ALREADY FALLEN.
* LOCATIONS IMPACTED INCLUDE...
BURLINGTON...
GRIDLEY...
HARTFORD...
LE ROY...
OLPE...
NEW STRAWN...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
TAKE PARTICULAR CAUTION WHEN DRIVING AT NIGHT AS IT IS VERY
DIFFICULT TO TELL THE DIFFERENCE BETWEEN RUNNING WATER AND ROADWAYS
IN THE DARK.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA...WHICH WILL INCREASE THE FLASH FLOOD THREAT DURING THE
OVERNIGHT HOURS.
&&
LAT...LON 3803 9595 3816 9596 3817 9636 3839 9636
3836 9587 3829 9565 3812 9551 3804 9551
$$
BARJENBRUCH2 follow-up statements
515
WGUS73 KTOP 090829
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
329 AM CDT WED JUN 9 2010
KSC031-111-091015-
/O.CON.KTOP.FF.W.0009.000000T0000Z-100609T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON-COFFEY-
329 AM CDT WED JUN 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
COFFEY AND SOUTHERN LYON COUNTIES...
AT 130 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD
FLASH FLOODING OVER THE WARNED AREA DUE TO HEAVY RAINFALL OF 3 TO AS
MUCH AS 8 INCHES.. ADDITIONAL RAINFALL OF UP TO AN INCH HAS FALLEN
SINCE THIS TIME AND RAPID RUNOFF WILL CONTINUE TO CAUSE RISES ON
CREEKS AND STREAMS THROUGH 515 AM.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRIDLEY...HARTFORD...LE ROY...OLPE AND NEW STRAWN.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
&&
LAT...LON 3803 9595 3816 9596 3817 9636 3839 9636
3836 9587 3829 9565 3812 9551 3804 9551
$$
BARJENBRUCH429
WGUS73 KTOP 091007
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
507 AM CDT WED JUN 9 2010
KSC031-111-091015-
/O.EXP.KTOP.FF.W.0009.000000T0000Z-100609T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON-COFFEY-
507 AM CDT WED JUN 9 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 AM CDT FOR COFFEY AND
SOUTHERN LYON COUNTIES...
AT 505 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
VERY HEAVY RAIN HAS ENDED...AND THE POSSIBILITY FOR FLASH FLOODING
WILL CONTINUE TO DECREASE. THEREFORE THE FLASH FLOOD WARNING IS NO
LONGER IN EFFECT. PORTIONS OF THIS WARNING HAVE BEEN REPLACED BY AN
AERIAL FLOOD WARNING DUE TO THE LIKELIHOOD OF REMNANT MINOR FLOODING
OVER SOUTHERN LYON AND SOUTHWESTERN COFFEY COUNTIES.
LAT...LON 3803 9595 3816 9596 3817 9636 3839 9636
3836 9587 3829 9565 3812 9551 3804 9551
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 11:52 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 8, 11:52 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1152 PM CDT TUE JUN 8 2010 .UPDATE... UPDATED FOR THE 06Z AVIATION. && .DISCUSSION... UPDATED ZONES TO PLACE HIGHER POPS ACROSS SOUTHEAST COUNTIES THROUGH THE NIGHT AS UPPER WAVE MOVES EAST AND ISENTROPIC LIFT OCCURS NORTH OF THE SFC FRONT. && .AVIATION... THE TAF SITES MAY SEE AN ISOLATED THUNDERSTORM THROUGH 12Z...THOUGH THE BETTER CHANCES WILL BE SOUTH OF THE TAF SITES. EXPECT VFR CONDITIONS WITH SOME MORNING STRATUS AT OR ABOVE 4 KFT TO OCCUR AROUND SUNRISE. SCATTERED BOUNDARY LAYER CU SHOULD DEVELOP DURING THE AFTERNOON HOURS. GARGAN && .PREV DISCUSSION... /ISSUED 304 PM CDT TUE JUN 8 2010/ DISCUSSION... FRONT SLIDING INTO THE CWA ATTM...WITH NW WIND SHIFTS NOTED AT FNB SOUTHWEST THROUGH CNK AND K9K7 BACK THROUGH DDC. WEAKER LEADING IMPULSE ACROSS NC KS ATTM IS AHEAD OF STRONGER PUSH ACROSS THE DAKOTAS. DEWPOINTS IN THE LOWER 70S HAVE MADE IT NORTHWARD TO AROUND I70 WITH SOME SHOWERS STARTING TO FORM I70 NORTHWARD. LAPS INSTABILITY SUGGESTS CAPES AROUND 2500 INCREASE TO 3500 AND STILL RISING. BULK SHEAR PROGGED AROUND 40KTS 0-6KM WITH 20KTS 0-1KM ALSO NOTED. ELEVATED ECHOES HAVE BEGUN WITH SURFACE BASED CELLS ANTICIPATED WITHIN THE NEXT HOUR OR SO. INITIAL CONCERNS WITH STORM DEVELOPMENT WILL BE HAIL AND ISOLD TORNADO THREAT CONSIDERING STEEP UPPER LAPSE RATES...STRONG INSTABILITY AND LOW LCL HEIGHTS. AS FRONT MOVES ESE EXPECT CELLS TO BECOME LINEAR IN NATURE AND WIND THREAT TO INCREASE. STILL SOMEWHAT PROGRESSIVE SO ANTICIPATE MOST SEVERE THREAT TO END LATE EVENING WITH STRATIFORM PRECIP BEHIND THE FRONT DECREASING INTO THE OVERNIGHT HOURS. 67 WEDNESDAY...SFC FRONT DROPS SOUTH OF THE FORECAST AREA...AND ALLOWS FOR COOLER TEMPS AND LOWER TDS TO SLIDE INTO NORTHEAST KANSAS. LEFT IN SLIGHT CHANCE POPS SOUTH OF A COUNCIL GROVE TO OTTAWA LINE NEAREST THE POTENTIAL INFLUENCE OF SFC FRONT. WEDNESDAY NIGHT...AFTERNOON CONVECTION OVER WY/CO/NE 3 STATE AREA EXPECTED TO CONGEAL INTO ANOTHER MCS. PENDING INITIAL DEVELOPMENT AREA...FORWARD PROPOGATING CORFIDI VECTORS STEER THE COMPLEX EAST- SOUTHEASTWARD...WITH THE GFS WIND FIELD A BIT MORE VEERED THAN THE NAM AFTER 09Z. WILL MAINTAIN LOW CHANCE POPS...BEST NORTH WHERE MEDIUM RANGE MODEL GUIDANCE CURRENTLY DEPICTS THE COMPLEX TRACKING. THURSDAY...LINGERING POST-MCS PRECIP POSSIBLE DURING THE MORNING HOURS. BY LATE MORNING/AFTERNOON...H5 RIDGING BUILDS ALOFT. WELL CAPPED ATMOSPHERE AND NO DISCERNIBLE FEATURE TO PROVIDE FORCING FOR ASCENT WILL KEEP THE DAY DRY. STRONG SOUTHERLY FLOW AHEAD OF DEVELOPING LEE TROUGH BOOSTS MAX TEMPS BACK TO NEAR 90 AREA-WIDE. THURSDAY NIGHT...DEVELOPING 850MB LLJ NOSING INTO NORTH CENTRAL KS AND SOUTH CENTRAL NE SHOULD BRING WIDESPREAD TSRA TO THE AREA. TRENDED BEST POPS NORTH OF I-70 WHERE COOLER 700MB TEMPS AND STEEPER MIDLEVEL LAPSE RATES WILL BE IN PLACE. FRIDAY THROUGH SATURDAY...H5 TROUGH CONTINUES TO DIG INTO THE DESERT SW. MEANWHILE...CLOSED CIRCULATION OVER TEXAS THAT HAS BEEN NEARLY STATIONARY AS OF LATE WILL LIFT NORTHWARD INTO WESTERN MISSOURI FRIDAY MORNING. MAINTAINED SLIGHT CHANCE POPS TO ACCOUNT FOR THIS FEATURE...ALTHOUGH 08/12Z MODELS HAVE EJECTED THE LOW A BIT FURTHER EAST THAN PREVIOUSLY NOTED. SEVERAL LOBES OF ENERGY LIFT NORTHEASTWARD THROUGH THE MEAN SWERY FLOW OVER THE CENTRAL PLAINS STATES...MAINLY IMPACTING WESTERN KS/NE. LEE TROUGH/SFC SFC LOW SIMILARLY REMAIN OVER WESTERN KANSAS. AS HEIGHT FALLS SHIFT EASTWARD...EXPECT TO SEE A GRADUAL SHIFT OF SHORTWAVE ENERGY AND SFC FEATURES INTO THE LOCAL AREA AS WELL. INTRODUCED POPS...MAINLY NORTH...OVERNIGHT FRIDAY INTO SATURDAY MORNING...AND ACROSS THE ENTIRE AREA SATURDAY AS THE SFC TROUGH AXIS SETS-UP FROM SFC LOW OVER SW KS THROUGH CENTRAL IOWA. HIGHEST POPS SATURDAY NIGHT AGAIN ON NOSE OF NOCTURNAL JET. LONG RANGE...MUCH UNCERTAINTY IN LOW CONFIDENCE FORECAST. GENERAL SET-UP ALLOWS H5 CLOSED LOW TO DEVELOP IN THE BASE OF THE WESTERN CONUS LONGWAVE TROUGH SATURDAY NIGHT. THEREAFTER...HPC PREFERRED 08/00Z ECMWF HOLDS BACK ENERGY OVER NV/UT BEFORE SLOWLY LIFTING IT NEARLY NORTHWARD AS A NEGATIVELY TILTED TROUGH INTO MONTANA AND THE NORTHERN PLAINS...WHILE THE 08/06Z GFS EJECTS A MORE DAMPENED POSITIVELY TILTED TROUGH THE CENTRAL CONUS. NOTABLY...08/12Z GFS MUCH MORE IN LINE WITH ECMWF. EITHER WAY...850MB BAROCLINIC ZONE AND SFC FRONT MOVE INTO THE STATE EARLY SUNDAY...AND HANG UP OVER THE SOUTHERN PLAINS STATES BEFORE LIFTING BACK NORTHWARD LATE MONDAY OR TUESDAY. CHANGES TO THE GOING FORECAST ARE AS FOLLOWS: ADDED CHANCE POPS SATURDAY...AND UPPED POPS SATURDAY NIGHT. WILL HAVE TO KEEP A CLOSE EYE ON RAINFALL...ESPECIALLY WITH SOGGY WEATHER OBSERVED LATELY LOCALLY. HIGH MOISTURE ENVIRONMENT WITH PWATS EXCEEDING 2 INCHES SATURDAY WILL MAKE FOR EFFICIENT RAIN PRODUCTION. BEST CHANCE FOR RAIN...AS REFLECTED BY POPS...WILL BE WITH STRENGTHENING 850MB NOCTURNAL JET SATURDAY NIGHT. LOWERED HIGHS A FEW DEGREES TO NEAR...OR 3-5 DEGREES BELOW CLIMO. CLOUDS...CONVECTION...AND SFC FRONT DROPPING SOUTH OF THE FORECAST AREA ALL INFER COOLER THAN AVERAGE TEMPS...AND ADJUSTED ACCORDINGLY. LUNDE AVIATION... PUT STRONG TEMPO GR0UPS IN THE TOP/FOE SITES WITH FRONT NEARBY AT TIME STORMS ARE PROGGED TO DEVELOP. CONDITIONS OUTSIDE CONVECTION VFR AT THIS TIME BUT WILL KEEP EYE OUT FOR LOW STRATUS BEHIND STORMS. SOUTH WINDS BECOME NORTH THEN EAST THROUGH THE TAF PERIOD AND ARE GUSTY AND ERRATIC NEAR STORMS. 67 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 8, 10:06 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1006 PM CDT TUE JUN 8 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-100315- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1006 PM CDT TUE JUN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG AND SOUTH OF INTERSTATE 35...WHERE LOCALIZED FLOODING WILL CONTINUE. ISOLATED THUNDERSTORMS MAY BE POSSIBLE ACROSS THE REMAINDER OF EAST CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF INTERSTATE 70 ON WEDNESDAY...ACROSS THE ENTIRE AREA WEDNESDAY NIGHT AND EAST OF HIGHWAY 77 ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH...OR OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Jun 8, 7:27 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
727 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM BLIZZARD 1 W QUENEMO 38.58N 95.55W
06/08/2010 OSAGE KS LAW ENFORCEMENT
OSAGE CTY SHERRIF REPORTED K68 HWY JUST WEST OF QUENEMO
HAD UP TO 1 FOOT OF WATER FLOWING OVER IT AND WAS
IMPASSABLE. ALSO REPORTED SEVERAL ROADS IN THE QUENEMO
AND MELVERN AREAS WERE IMASSABLE AND CLOSED DUE TO FLASH
FLOODING.
&&
BYRNELocal storm report, Jun 8, 7:45 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
745 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD 1 W QUENEMO 38.58N 95.55W
06/08/2010 OSAGE KS LAW ENFORCEMENT
OSAGE CTY SHERRIF REPORTED K68 HWY JUST WEST OF QUENEMO
HAD UP TO 1 FOOT OF WATER FLOWING OVER IT AND WAS
IMPASSABLE. ALSO REPORTED SEVERAL ROADS IN THE QUENEMO
AND MELVERN AREAS WERE IMASSABLE AND CLOSED DUE TO FLASH
FLOODING.
&&
BYRNELocal storm report, Jun 8, 7:57 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
757 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TORNADO 1 S GRIDLEY 38.08N 95.88W
06/08/2010 COFFEY KS EMERGENCY MNGR
TORNADO ONE MILE SOUTH OF GRIDLEY. NO DAMAGE REPORTED.
&&
GARGANLocal storm report, Jun 8, 8:07 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
807 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM FUNNEL CLOUD 5 NW LONE ELM 38.13N 95.31W
06/08/2010 ANDERSON KS STORM CHASER
STORM CHASER REPORTED FUNNEL CLOUD TWO THIRDS OF A WAY TO
THE GROUND 1 MILE NORTH OF WELDA.
&&
GARGANLocal storm report, Jun 8, 9:34 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
934 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM HAIL WASHINGTON 39.82N 97.05W
06/08/2010 E0.50 INCH WASHINGTON KS PUBLIC
DIME SIZE HAIL...PUBLIC REPORT RELAYED THROUGH BROADCAST
MEDIA.
0350 AM TSTM WND DMG WASHINGTON 39.82N 97.05W
06/08/2010 WASHINGTON KS PUBLIC
TREE DAMAGE IN WASHINGTON...RELAYED THROUGH BROADCAST
MEDIA.
0710 AM HEAVY RAIN 3 NNE TUTTLE CREEK LAKE 39.35N 96.63W
06/08/2010 M1.50 INCH POTTAWATOMIE KS TRAINED SPOTTER
STORM TOTAL THROUGH 700 AM.
0915 AM HEAVY RAIN 3 N BELLEVILLE 39.87N 97.63W
06/08/2010 M1.40 INCH REPUBLIC KS TRAINED SPOTTER
STORM TOTAL THROUGH 900 AM.
1000 AM HEAVY RAIN 4 ENE WESTMORELAND 39.41N 96.35W
06/08/2010 M1.45 INCH POTTAWATOMIE KS TRAINED SPOTTER
STORM TOTAL THROUGH 900 AM.
1029 AM HEAVY RAIN 3 S ROSSVILLE 39.09N 95.94W
06/08/2010 M1.38 INCH WABAUNSEE KS TRAINED SPOTTER
STORM TOTAL.
1045 AM HEAVY RAIN 1 W OLIVET 38.48N 95.78W
06/08/2010 M1.20 INCH OSAGE KS TRAINED SPOTTER
STORM TOTAL
0406 PM HEAVY RAIN SCRANTON 38.78N 95.74W
06/08/2010 M3.52 INCH OSAGE KS TRAINED SPOTTER
24 HOUR TOTAL
0455 PM TSTM WND DMG 2 WSW MELVERN 38.50N 95.67W
06/08/2010 OSAGE KS EMERGENCY MNGR
DELAYED REPORT. THREE POWER POLES BROKEN 2 MILES WEST
SOUTHWEST OF MELVERN.
0615 PM FLASH FLOOD 1 W QUENEMO 38.58N 95.55W
06/08/2010 OSAGE KS LAW ENFORCEMENT
OSAGE CTY SHERRIF REPORTED K68 HWY JUST WEST OF QUENEMO
HAD UP TO 1 FOOT OF WATER FLOWING OVER IT AND WAS
IMPASSABLE. ALSO REPORTED SEVERAL ROADS IN THE QUENEMO
AND MELVERN AREAS WERE IMASSABLE AND CLOSED DUE TO FLASH
FLOODING.
0615 PM FLASH FLOOD 4 SSW QUENEMO 38.53N 95.56W
06/08/2010 OSAGE KS TRAINED SPOTTER
OBSERVER REPORTED NUMEROUS ROADWAYS WITH WATER FLOWING
OVER. REPORTED SOME ROADS WITH UP TO 1 FOOT OF FLOWING
WATER AROUND SHAWNEE HEIGHTS ROAD AND 301ST IN OSAGE
COUNTY.
0615 PM HEAVY RAIN 4 SSW QUENEMO 38.53N 95.56W
06/08/2010 M5.27 INCH OSAGE KS TRAINED SPOTTER
24 HOUR TOTAL
0635 PM FLOOD 1 S PRINCETON 38.47N 95.28W
06/08/2010 FRANKLIN KS LAW ENFORCEMENT
SEVERAL COUNTY ROADS SOUTHWEST AND SOUTH OF PRINCETON HAD
WATER OVER THEM. THE DEPTH OF THE WATER WAS UNKNOWN.
0729 PM TORNADO 1 S GRIDLEY 38.08N 95.88W
06/08/2010 COFFEY KS EMERGENCY MNGR
TORNADO ONE MILE SOUTH OF GRIDLEY. NO DAMAGE REPORTED.
0732 PM FUNNEL CLOUD 5 NW LONE ELM 38.13N 95.31W
06/08/2010 ANDERSON KS STORM CHASER
STORM CHASER REPORTED FUNNEL CLOUD TWO THIRDS OF A WAY TO
THE GROUND 1 MILE NORTH OF WELDA.
&&
BYRNESpecial weather statement, Jun 9, 12:43 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1243 AM CDT WED JUN 9 2010 KSZ040-055-090615- DOUGLAS-OSAGE- 1243 AM CDT WED JUN 9 2010 ...SIGNIFICANT WEATHER ALERT FOR SOUTHWESTERN DOUGLAS AND NORTHEASTERN OSAGE COUNTIES... THROUGH 115 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 30 MPH ACROSS PORTIONS OF DOUGLAS AND OSAGE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE OVERBROOK AND GLOBE.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:32 PM CDT | Tornado Warning | TOP | Coffey | 28 min |
| Jun 8, 7:37 PM CDT | Tornado Warning | TOP | Anderson | 38 min |
| Jun 8, 7:43 PM CDT | Areal Flood Advisory | TOP | Anderson | 3 hr |
| Jun 8, 8:08 PM CDT | River Flood Warning | TOP | Franklin, Osage | 35 hr |
| Jun 8, 9:31 PM CDT | Flash Flood Warning | TOP | Anderson, Coffey, Franklin, Lyon, Osage | 4 hr |
| Jun 8, 9:46 PM CDT | River Flood Warning | TOP | Osage | 4 hr |
| Jun 8, 11:00 PM CDT | River Flood Warning | TOP | Franklin | 16 hr |
| Jun 9, 1:18 AM CDT | Areal Flood Warning | TOP | Anderson, Coffey, Franklin, Osage | 4 hr |
| Jun 9, 2:11 AM CDT | River Flood Warning | TOP | Coffey | 19 hr |
| Jun 9, 5:02 AM CDT | Areal Flood Warning | TOP | Coffey, Lyon | 7 hr |
| Jun 9, 7:53 AM CDT | River Flood Warning | TOP | Lyon | 3 days |
Nearby
Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.